Since I started on levoxyl in April my anxiety has become increasingly worse. My blood levels are monitored and they are fine.
21 Aug 2009
I had a total thyroidectomy last June, and my anxiety levels also increased significantly. My parathyroid glands were definitely injured and were out of whack for about a year after my surgery. Have you had any hypocalcemic symptoms? Tinling fingers, toes and numbness around your mouth? This can also happen when you take allergy or cold medicines that have pseudoephedrines or epinephrines in them. This will definitely increase your level of annxiety, I had it so bad for three days, even though I was eating chewable calcium (about 1 G per day) that I ended up in the ER. It can also effect other electrolyte levels too that can effect your heart. If you are not feeling right go to the ER.
How much of your thyroid was removed? Is your endo only checking your total TSH or your T3 and T4 too? I was taking Synthroid but my body was not absorbing the synthetic so after 6 months I switched to Armour, much better but also more sensitive to other body changes because it's natural so more frequent testing - and for T3, T4 and total TSH and parathyroid functioning. Should also have your calcium checked occasionally too.
The things we take for granted and then find out only when they happen to us, amazing eh?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking levoxyl. I have hyperthyroidism, Graves Disease, and have had my thyroid "nuked". It seems that my metabolism is flat. It is ...
1 answer • 27 Mar 2010
I take levoxyl .125mcg everyday. I am a thyroid cancer survivor. I am sensitive to everything. I can not take hardly any antibiotics or anything. Is ...
3 answers • 3 Jan 2011
My DMBA insurance says Levoxyl and Synthroid are generic equivalents of Armour Thyroid. I have tried both Levoxyl and Synthroid and they do nothing ...
1 answer • 15 Jun 2011
My thyroid cancer surgery was in 1995 and I've had 2 radioactive iodine treatments, the latest being in 2002. My Levoxyl level was receintly ...
1 answer • 2 Nov 2012